Arkansas, 2015Damaging Winds in Arkansas, June 21, 2015
June 21, 2015 · NWS SHV · 6 events in 3 counties and zones
A weak shear axis in the wake of the remnants of Tropical Storm Bill was situated across Southwest Arkansas on June 21st. This shear axis encountered instability from afternoon heating and the result was scattered showers and thunderstorms, some of which produced strong and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak shear axis in the wake of the remnants of Tropical Storm Bill was situated across Southwest Arkansas on June 21st. This shear axis encountered instability from afternoon heating and the result was scattered showers and thunderstorms, some of which produced strong and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 2:39 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 21, 2:39 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT SUN JUN 21 2015
.DISCUSSION...
AS EXPECTED...THE MORNING CONVECTION OVER NE TX HAS DIMINISHED AS OF
MID-AFTERNOON...AND ACTUALLY HAS BUILT W ALONG THE RED RIVER
BORDERING SRN OK/N TX...NOT BEFORE DUMPING ANOTHER ESTIMATED 3-6
INCHES OF RAIN NEAR THE LAKE TEXOMA REGION...RESULTING IN ANOTHER
ROUND OF FLASH FLOODING FOR THIS AREA LATE THIS MORNING/EARLY
AFTERNOON. VISIBLE SATELLITE IMAGERY DOES REVEAL WHAT COULD BE A MCV
SPINNING NEAR DAL...WITH AN ORGANZIED BAND OF CONVECTION HAVING RECENTLY
DEVELOPED ON ITS ERN SIDE AND ADVANCING NE TOWARDS THE I-30 CORRIDOR
OF NE TX. THE AIR MASS TO THE NE REMAINS SOMEWHAT STABILIZED N OF I-30
TO THE RED RIVER FROM RAINS RECEIVED EARLIER TODAY...ALTHOUGH IT/S
POSSIBLE IT COULD CONTINUE TO EXPAND NE ACROSS NE TX LATE THIS
AFTERNOON/EARLY EVENING IN VC OF THE WEAK TROUGH AXIS WHICH STILL
REMAINS OVER EXTREME ERN OK INTO ECNTRL TX. OF COURSE...THE SHORT TERM
PROGS ARE NOT HANDLING THE ONGOING CONVECTION WELL AT ALL...AND THUS
HAVE INSERTED CHANCE POPS THIS EVENING FOR NE TX NEAR I-30...AND
BLANKETING MUCH OF THE REMAINDER OF THE AREA WITH SLIGHT CHANCE POPS
GIVEN THAT VISIBLE SATELLITE IMAGERY REVEALS A SOME CU TOWERS
DEVELOPING OVER THE REST OF E TX/WRN LA/SW AR. MUCH OF THIS SHOULD
REMAIN DIURNAL IN NATURE...GRADUALLY DIMINISHING DURING THE EVENING
WITH THE LOSS OF HEATING. HOWEVER...THE SHORT TERM PROGS DO MAINTAIN
THE WEAK SHEAR AXIS IN PLACE OVER NE TX/EXTREME SE OK/SW AR
OVERNIGHT...WHICH MAY RESULT IN ISOLATED CONVECTION REDEVELOPING.
CONVECTIVE DEBRIS AND LIGHT S WINDS SHOULD HELP MAINTAIN VERY MUGGY
CONDITIONS OVERNIGHT...WITH TEMPS NOT FALLING MUCH BELOW THE MID 70S.
THE WEAK SHEAR AXIS SHOULD ERODE AFTER DAYBREAK MONDAY AS THE TROUGH
RETROGRADES SW TOWARDS THE RIO GRANDE VALLEY BY AFTERNOON...WITH THE
FLAT FOUR CORNERS UPPER RIDGING EXPANDING E TOWARDS THE MS RIVER.
SUBSIDENCE BENEATH THIS RIDGE SHOULD RESULT IN POP-FREE AND HOT/HUMID
CONDITIONS BY AFTERNOON...WITH TEMPS CLIMBING BACK INTO THE MID 90S
OVER MUCH OF THE REGION. WHEN COMBINED WITH THE HUMIDITY...HEAT
INDICES SHOULD ALSO RANGE FROM 100-105 DEGREES. THIS RIDGE ALOFT
SHOULD EXPAND FARTHER E INTO THE TN VALLEY TUESDAY...WITH A SE
UNIDIRECTIONAL FLOW BENEATH THE RIDGE POSSIBLY ALLOWING FOR ISOLATED
CONVECTION TO DEVELOP/MOVE INTO PORTIONS OF DEEP E TX/SRN SECTIONS OF
NCNTRL LA TUESDAY AFTERNOON AND EVENING. THE SSE FLOW LOOKS TO DEEPEN
AREAWIDE WEDNESDAY...WHICH MAY RESULT IN ISOLATED CONVECTION AREAWIDE
AS THE RIDGE EXPANDS INTO THE SE CONUS. AFTERWARDS...SUBSIDENCE WITH
THE RIDGE SHOULD INHIBIT CONVECTION OVER MUCH OF THE REGION THURSDAY
AND FRIDAY...BEFORE A PATTERN CHANGE BEGINS TO TAKE SHAPE BY THE START
OF NEXT WEEKEND.
BOTH THE GFS/ECMWF ARE IN GOOD AGREEMENT WITH A 597DM RIDGE DEVELOPING
LATE FRIDAY OVER THE GREAT BASIN...BEFORE EXPANDING N ACROSS THE NRN
ROCKIES/WRN GREAT PLAINS LATE SATURDAY. THIS RIDGE SHOULD CARVE A
LONGWAVE TROUGH E OF THE ROCKIES BY LATE NEXT WEEKEND...NUDGING A WEAK
SFC TROUGH S TOWARDS THE RED RIVER VALLEY EARLY NEXT WEEK. SCT
CONVECTION WILL AGAIN BE POSSIBLE LATE SATURDAY THROUGH THE REMAINDER
OF THE WEEKEND AS THIS TROUGH SLOWLY SINKS S THROUGH THE REGION. HAVE
ADDED LOW CHANCE AND SLIGHT CHANCE POPS TO THE FORECAST FOR THIS TIME
PERIOD...WITH COOLER TEMPS EXPECTED GIVEN THE INCREASED CLOUD
COVER/CONVECTION.
PRELIMS TO FOLLOW BELOW...
15
&&
.PREV DISCUSSION... /ISSUED 130 PM CDT SUN JUN 21 2015/
AVIATION...
MVFR CIGS SLOW TO RISE TO VFR THIS AFTN...ESPECIALLY OVER NE TX
WHERE MORNING CONVECTION HAS DISSIPATED...WITH ISOLD CELLS
REDEVELOPING JUST NORTH AND WEST OF KTYR. AFTER 22/01Z...MID AND
UPPER LVL CLOUD DECKS GRADUALLY DECREASE OVERNIGHT...ALLOWING
PATCHY FOG POSSIBLE...ESPECIALLY AT KLFK AND KELD. S-SW WINDS WILL
INCREASE AGAIN TO 5 TO 10 KTS AFTER 22/14Z. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 95 75 95 / 20 10 5 5
MLU 75 95 75 96 / 20 5 5 10
DEQ 73 92 73 94 / 20 10 5 5
TXK 75 94 74 94 / 20 10 5 5
ELD 74 95 74 96 / 20 10 5 5
TYR 74 92 74 93 / 30 10 5 5
GGG 76 93 74 94 / 20 10 5 5
LFK 76 94 75 94 / 20 5 5 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15
Hazardous weather outlook, Jun 21, 10:40 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT SUN JUN 21 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-221100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1140 AM CDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
MAINLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA...AS A WEAK UPPER LEVEL
DISTURBANCE REMAINS NEARLY STATIONARY NEAR THE RED RIVER OF
SOUTHERN OKLAHOMA AND NORTHEAST TEXAS. BRIEF HEAVY RAINFALL AND
LOCALLY GUSTY WINDS ARE POSSIBLE IN THE STRONGER STORMS...WITH
THESE SHOWERS AND THUNDERSTORMS EXPECTED TO GRADUALLY DIMINISH
TONIGHT WITH THE LOSS OF HEATING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
15
Thunderstorm Wind, Sevier
- When
- June 21, 5:16 PM CST
- Where
- Sevier County, 0.9 mi NW of De Queen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.040, -94.340
A trained spotter estimated 60 mph wind gusts in De Queen, Arkansas.
Thunderstorm Wind, Sevier
- When
- June 21, 5:20 PM CST
- Where
- Sevier County, 1.79 mi SE of Chapel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.010, -94.380
Trees were downed in the Dogtown area southwest of De Queen, Arkansas.
Thunderstorm Wind, Sevier
- When
- June 21, 5:27 PM CST
- Where
- Sevier County, 0.69 mi N of Beacon Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.010, -94.300
Powerlines were downed on Old Dierks Highway, on Geneva Church Road and several other Farm to Market roads southeast of De Queen, Arkansas.
Thunderstorm Wind, Sevier
- When
- June 21, 5:30 PM CST
- Where
- Sevier County, 0.9 mi NW of De Queen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.040, -94.340
Trees were downed by old Hwy. 70E and Old Dierks Highway.
Thunderstorm Wind, Little River
- When
- June 21, 5:35 PM CST
- Where
- Little River County, 2.95 mi ENE of Alleene
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.780, -94.200
Trees were downed in the Alleene community northwest of Wilton, Arkansas.
Thunderstorm Wind, Howard
- When
- June 21, 6:04 PM CST
- Where
- Howard County, 0.69 mi N of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.940, -93.850
A tree was downed on Mount Pleasant Street in Nashville, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Flash Flooding and Flooding in Texas, June 21 to 22, 2015$671,000 · 12 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Damaging Winds and Lightning Strike in Florida, June 21, 2015$70,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Hail and Damaging Winds in Kentucky, June 21, 20151 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574309, 574310, 574311, 574312, 574313, 574314.